June 21, 2019 ; Article 197
The question my dad asked..
(Picture Caption: Her story is here: https://www.thesun.co.uk/fabulous/7237232/bride-skin-burned-steroid-cream-addiction/). Yowzas!
Why does this happen?
I mean, even my gym has a sign in the locker room advising against steroids. Why? Because steroids suppress your immune system, and your immune system is what keeps you safe from everything from the common cold to cancer. Several years ago I was preparing to give a presentation on the immune system to a group of doctors and I began my research by defining exactly what the immune system was. I came to a conclusion then that has born out time and again: the immune system is the whole body! Think of a house. If the door is left open, anything might wander in from bug to beast to burglar. But if you close the door and the windows are open, you still have the same problem. Anything from a crack in the foundation to a leak in the roof can cause debilitating damage to your home, and so you make sure all of these things are secure. It is the same way in the body: our skin must be intact, our stomach must be producing proper amounts of acid, and our mucosal tissues must be creating moisture to name a few. All of these are actually part of our immune system, and steroids suppress our immune system which keeps us from fighting infections. By the way, recent studies indicate that steroids also weaken the heart, according to the American Heart Association Journal.
But that’s actually secondary to what it does to the skin and the condition causing the eruption, redness, or rash. Steroids thin the skin. This makes it harder for it to heal. Steroids may temporarily suppress the condition by reducing inflammation, but they very often speed the underlying pathology: this means it actually gets worse faster. So now the skin is thin, and it has a rebound reaction. As soon as the steroids are stopped, the condition returns each time worsening. Plus, they’re STEROIDS, and they mess with your blood sugar, your hormones, and your weight! I have seen first-hand what happened when a young lady with cystic acne went on steroids at the pressure of her mother. Within three weeks she had a complete meltdown. She went from a sweet young lady to not being able to control or understand her emotions at all. She came to me begging for help at that point.
That’s not good medicine. Steroids systemically affect the entire body, in a negative way. The effect is cumulative over time. The more you take the harder it is on the body, and the worse you get.
What kind of results does Chinese Medicine offer?
Ok, I know it’s a lot to look at pictures that are this intense. You’re only having to look at these couple of ones: I do this all the time! What keeps me going through it is getting to see that skin get healthier and healthier. So let me share one of those with you. This was a client who presented with redness and terrible itchiness, dryness, flaking, disturbed sleep, and agitation. At first, we tried all of the things I had known of BEFORE this training, but with little effect. We treated for candida, we used creams, we gave her whole food supplements to heal the skin, and I used my Chinese Medicine dermatology medicine knowledge up to that point – I had already taken classes in it. . Finally, I began my advanced dermatology training in October of last year, and LOOK WHAT HAPPENED! The redness faded, the itchiness greatly improved, and the dryness started dissipating! Isn’t it such a good feeling to see someone go from pain and discomfort to lovely beautiful skin! Check out these before and after pictures.